Alert archive / Wyoming / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 6, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Apr 29, 2003, 4:04 PM MDT for Laramie County, Wyoming. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 29, 2003, 4:04 PM MDT (22:04 UTC)
- Expired
- Apr 29, 2003, 4:45 PM MDT
- In force
- 41 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 17 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 44 J/kg
- Mixed-layer CIN
- -257 J/kg
- Mixed-layer LCL
- 1226 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
909 WUUS55 KCYS 292204 SVRCYS WYC021-292245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 402 PM MDT TUE APR 29 2003 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING * UNTIL 445 PM MDT * AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 25 MILES WEST OF CARPENTER...OR ABOUT 9 MILES SOUTH OF CHEYENNE...MOVING EAST AT 20 MPH. THIS WARNING INCLUDES THE CITY OF CHEYENNE. HAIL UP TO 1 INCH IN DIAMETER HAS BEEN REPORTED WITH THIS STORM. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CHEYENNE. LAT...LON 4103 10497 4100 10497 4102 10409 4139 10412 RE WCJIN-WYSE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 1:45 PM MDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 29, 1:45 PM MDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 145 PM MDT TUE APR 29 2003 SHORT TERM CONCERNS REVOLVE AROUND CHANCES OF THUNDERSTORMS OVER THE SOUTHEAST WY PLAINS AND THE WESTERN NEBRASKA PANHANDLE. THUNDERSTORMS HAVE BEEN DEVELOPING OVER THE LARAMIE VALLEY...THE SOUTH LARAMIE RANGE AND ADJACENT PARTS OF LARAMIE COUNTY EARLY THIS AFTERNOON. STORMS HAVE BEEN SUPPORTED BY GOOD DIFLUENCE ALOFT PER 12Z UPPER AIR MAPS. WILL BRING THE CHANCE OF THUNDERSTORMS EAST INTO THE PANHANDLE DURING THE EVENING AS MID LEVEL JET NOSES UNDER UPPER JET...WHICH PAIRS UP NICELY WITH 12Z MESO-ETA VERTICAL VELOCITY FIELD. TAKING CUE FROM LAST NIGHT WHEN ALL BUT A FEW THUNDERSTORMS MADE IT TO ABOUT MIDNIGHT BEFORE DISSIPATING. TEMPERATURE FORECAST FOR TONIGHT BASED HEAVILY ON LAST NIGHTS READINGS...FOLLOWED BY COOLER TEMPERATURES FOR HIGHS ON WEDNESDAY AS WINDS SWITCH TO THE NORTHWEST. IN LONGER TERM...MODELS NOT IN GOOD AGREEMENT STARTING WED NIGHT AND CONTG INTO THU. ETA TAKES SIG PART OF SYSTEM EWD INTO CNTRL PLAINS...LEAVING A FLAT SLIGHTLY BLDG UPR RDG IN ITS WAKE OVER REGION...RESULTING IN DRIER/WARMER CONDITIONS. AVN HOLDS ONTO A BROAD UPR SYSTEM LINGERING THRU THU WITH A COUPLE OF WEAK UPR LOWS MOVING ACROSS THE REGION...FINALLY EXITING THU EVENG...WITH MUCHO MSTR/PCPN LINGERING AROUND. BASED ON PAST SYSTEMS THIS SPRING... NEITHER SOLUTION WILL BE TOTALLY RIGHT...SO WILL GO WITH A BLEND... WHICH IS PRETTY MUCH WHAT WE ALREADY HAVE GOING. WILL HAVE HIGHEST POPS ACROSS THE NRN PART OF THE AREA WED NIGHT/THU. AVN LIKELY TOO COOL ALSO...BUT EVEN ETA SUGGESTS ENUF COLD AIR BY SUNRISE THU FOR MIX OF RAIN/SNOW 5500-6500 FEET...MSTLY ALL SNOW ABOVE 6500 FT. DOES NOT APPEAR TO BE A NEED FOR ANY WINTER HILITE AT THIS TIME... EXPECT AMOUNTS TO REMAIN BELOW CRITERIA...ALTHO NRN LAR RNG MAY GET CLOSE. DRYG ON FRI INTO MIDDAY SAT...EXCEPT FOR SOME LATE DAY SHWRS AND TSTMS FRI AFTN/EVENG. NEXT UPR SYSTEM TO BE BOTTOMING OUT ON SAT AFTN ACRS NV...AND THEN LFTG NEWD FOR ANOTHER DECENT CHC OF PCPN SAT NIGHT INTO SUN NGT/MON. BLV MRF A LTL TOO STG WITH UPR LOW ON SUN EVENG...ECMWF/UKMET/GFS ENSEMBLES SUGGEST FTR WILL LIFT OUT QUICKER THAN GFS OPERTNL RUN AND NOT BE AS COOL/CLSD OFF. HENCE WILL KEEP TUE DRY FOR NOW BHND SYS. .CYS... WY...NONE. NE...NONE.
Hazardous weather outlook, Apr 29, 3:30 PM MDT, 34 minutes before
NEZ001>003-019>021-054-055-WYZ059>070-301145- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 330 PM MDT TUE APR 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN WYOMING AND THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS CAPABLE OF PRODUCING HAIL...GUSTY WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING WILL CONTINUE OVER THE SOUTHEAST CORNER OF WYOMING THROUGH EARLY EVENING. THE THUNDERSTORMS WILL GRADUALLY MOVE INTO THE SOUTHWEST NEBRASKA PANHANDLE...MAINLY FROM SCOTTSBLUFF TO SIDNEY AFTER 600 PM MDT. THESE STRONGER THUNDERSTORMS ARE PART OF A BROADER AREA OF SHOWERS AND WEAKER THUNDERSTORMS. THE THUNDERSTORMS WILL GRADUALLY DISSIPATE BY MIDNIGHT...BUT NUMEROUS SHOWERS ARE LIKELY TO CONTINUE THROUGHOUT THE NIGHT. OTHER SHOWERS AND A FEW THUNDERSTORMS WILL BE WIDELY SCATTERED OVER SOUTH CENTRAL WYOMING AND THE MOUNTAINS OF SOUTHEAST WYOMING THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. AREAS OF LIGHT RAIN WILL PERSIST OVER SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE WEDNESDAY AND WEDNESDAY NIGHT. RAIN MAY MIX WITH OR CHANGE TO LIGHT SNOW WEDNESDAY NIGHT ABOVE 6000 FEET OVERNIGHT. PRECIPITATION IS EXPECTED TO DECREASE TO SCATTERED SHOWERS ON THURSDAY. A CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS TO THE PLAINS OF SOUTHEAST WYOMING AND PARTS OF THE NEBRASKA PANHANDLE FROM SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM THE SOUTHEAST CORNER OF WYOMING INTO THE SOUTHWEST NEBRASKA PANHANDLE. BANN WCJIN-WYSE-WYNE
Nearby
Severe Thunderstorm Warnings in Wyoming, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.